Tornadoes · United States · Texas · 2011
EF0 tornado, Bluff Dale to Paluxy, Texas, April 25, 2011
From Bluff Dale to Paluxy, this EF0 tornado ran 2.5 miles across Hood and Erath counties on April 25, 2011, touching down at 1:55 PM CDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 25, 2011
- Touchdown
- 1:55 PM CDT (18:55 UTC)
- Lifted
- 1:59 PM CDT (18:59 UTC)
- On the ground
- 4 minutes
- Path length
- 2.5 miles (4.0 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Hood and Erath counties
- Touchdown point
- 32.334, -97.999
- Lift-off point
- 32.332, -97.957
- Record number
- 1104251255-01
The damage survey
6 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Numerous severe thunderstorms developed along a dryline as an upper level disturbance approached north Texas. The atmosphere was very unstable and perfectly primed for supercell thunderstorms. The severe weather primarily affected areas south and east of an Erath to Cooke County line due to the positions of the dryline and a southward moving cold front. Hail up to the size of tennis balls and downburst winds up to 80-90 mph occurred across portions of the region. There was also 11 EF-0 tornadoes confirmed during the afternoon and evening hours of the 25th.
A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles southeast of Bluff Dale in Erath County and continued to the east into Hood County. This tornado had a path length of approximately 2.5 miles and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 85 mph.
A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles southeast of Bluff Dale in Erath County and continued to the east into Hood County. This tornado had a path length of approximately 2.5 miles and an estimated width of 150 yards. Mostly tree damage occurred with this tornado and winds were estimated at 85 mph.
A NWS Storm Survey determined an EF-0 tornado began approximately 4.5 miles southwest of Tolar. This tornado had a path length of approximately 0.5 miles and an estimated width of 25 yards. Mostly tree damage occurred with this tornado and winds were estimated at 75-80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 16:01 UTC and running to 23:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:43 UTC | 02:19 UTC | Severe Thunderstorm Warning | FWD |
| 03:22 UTC | 04:00 UTC | Severe Thunderstorm Warning | FWD |
| 03:57 UTC | 05:00 UTC | Severe Thunderstorm Warning | FWD |
| 04:43 UTC | 10:00 UTC | Severe Thunderstorm Watch | FWD |
| 05:09 UTC | 06:00 UTC | Severe Thunderstorm Warning | FWD |
| 16:00 UTC | 09:46 UTC | Fire Weather Watch | FWD |
| 16:01 UTC | 23:00 UTC | Tornado Watch | FWD |
| 18:19 UTC | 19:15 UTC | Severe Thunderstorm Warning | FWD |
| 18:56 UTC | 19:45 UTC | Tornado Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 16:29 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 25, 12:52 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 25, 12:52 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1252 PM CDT MON APR 25 2011 .AVIATION... STORMS APPEAR TO BE IN A WEAKENING PERIOD EARLY THIS AFTERNOON BUT THEY SHOULD PICK BACK UP AS COLD FRONT AND DRY LINE APPROACHES FROM THE NW AND WEST. FEEL CONFIDENT ABOUT STORMS GOING UP IN VERY UNSTABLE ENVIRONMENT BUT TIMING WILL BE DIFFICULT DO TO LATE MORNINGS LINGERING/DEVELOPING CONVECTION. DRY LINE SHOULD SHIFT WINDS WEST 22-24Z TIME FRAME AND THEN COLD FRONT BRINGS NW FLOW BY 06Z. STORMS SHOULD TAPER OFF AFTER DRY LINE PASSES. 80 && .UPDATE... I AM RAISING THE POPS FOR THE METROPLEX EASTWARD TODAY AND THIS EVENING...UPDATE OUT SHORTLY. 84 && .PREV DISCUSSION... /ISSUED 424 AM CDT MON APR 25 2011/ A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST THIS MORNING AS ENERGY FROM A SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. ISOLATED HAIL AND DOWBURST WINDS WILL BE THE PRIMARY HAZARDS THIS MORNING. EXPECT A DRY LINE TO MOVE INTO THE WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON WITH MUCH DRIER AND BREEZY CONDITIONS BEHIND IT. WE DO EXPECT ELEVATED GRASS FIRE DANGER GENERALLY WEST OF A BOWIE TO HAMILTON LINE. HOWEVER... GENEROUS RAINFALL IN MANY NORTH TEXAS COUNTIES AND MARGINAL WIND SPEEDS WILL KEEP FIRE WEATHER CONDITIONS FROM BECOMING CRITICAL THIS AFTERNOON. WIND SPEEDS EAST OF THE DRY LINE WILL BE A BIT STRONGER...BUT AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT. EXPECT THUNDERSTORMS TO INITIATE ON THE DRY LINE THIS AFTERNOON AS ANOTHER SHORT WAVE APPROACHES FROM THE WEST. STORMS THIS AFTERNOON SHOULD FORM A BIT FURTHER EAST AND AFFECT LOCATIONS GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN WITH HAIL..DAMAGING WIND...AND ISOLATED TORNADOES. THE STORMS WILL END FROM WEST TO EAST TONIGHT AS THE DRY LINE AND A COLD FRONT MOVE ACROSS THE REGION. THE COLD FRONT MAY HANG UP IN THE SOUTHEAST ZONES TUESDAY AND BE A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...BUT IT APPEARS THAT THE BEST CHANCES WILL BE SOUTHEAST OF THE REGION. A SECONDARY COLD FRONT WILL MOVE ACROSS THE RED RIVER TUESDAY NIGHT WHILE ANOTHER TROUGH MOVES QUICKLY ACROSS THE REGION. MOISTURE SHOULD BE A BIT LIMITED WITH THIS SYSTEM...BUT A FEW STORMS WILL BE POSSIBLE IN THE NORTH. THERE MAY BE AN ELEVATED FIRE WEATHER THREAT WEDNESDAY AFTERNOON AS DRY NORTHWEST WINDS INCREASE BEHIND THE COLD FRONT. THE WEATHER PATTER LOOKS QUIET FOR THE LATTER HALF OF THE WEEK AS UPPER LEVEL HIGH PRESSURE BUILDS IN FROM THE WEST. THE RIDGE AXIS WILL SHIFT EAST OF THE REGION ON SATURDAY AS A TROUGH AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. A FEW THUNDERSTORMS MAY ACCOMPANY THE COLD FRONT SATURDAY AFTERNOON AND EVENING...ESPECIALLY IN THE EAST WHERE MOISTURE SHOULD BE MORE ABUNDANT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 56 85 57 76 / 60 40 10 20 5 WACO, TX 88 64 93 57 82 / 40 20 20 20 5 PARIS, TX 79 62 80 55 72 / 60 60 20 40 30 DENTON, TX 84 56 83 53 75 / 50 40 10 20 5 MCKINNEY, TX 82 56 84 55 75 / 60 50 10 30 10 DALLAS, TX 84 58 86 57 77 / 60 50 10 20 5 TERRELL, TX 85 62 84 55 77 / 60 60 20 30 10 CORSICANA, TX 86 70 88 57 80 / 60 50 20 20 5 TEMPLE, TX 89 66 95 58 85 / 30 20 20 20 5 MINERAL WELLS, TX 86 56 88 53 77 / 20 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 80/84
Hazardous weather outlook, Apr 25, 7:49 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 749 AM CDT MON APR 25 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 749 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRY LINE AND COLD FRONT THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE I-35 CORRIDOR AND A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE EAST OF I-35. SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. AREAS THAT SAW SOAKING RAINS OVER THE WEEKEND MAY EXPERIENCE NUISANCE PONDING OR FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON DUE TO DRY AND BREEZY CONDITIONS. HOWEVER...RECENT RAINFALL SHOULD KEEP CONDITIONS FROM REACHING CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE SOUTHEAST SECTION OF NORTH TEXAS TUESDAY AND ACROSS THE NORTHERN AREAS TUESDAY NIGHT AND WEDNESDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON ACROSS MOST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35 THIS AFTERNOON AND TONIGHT. 92
In the hours before
Special weather statement, Apr 25, 12:28 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT MON APR 25 2011
TXZ121>123-251800-
RAINS TX-VAN ZANDT TX-KAUFMAN TX-
1228 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN KAUFMAN COUNTY
RAINS COUNTY
NORTHWESTERN VAN ZANDT COUNTY
AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
TERRELL TO 3 MILES SOUTHEAST OF WILLS POINT...MOVING NORTHEAST AT 50
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EAST TAWAKONI...
EDGEWOOD...EMORY...FRUITVALE...TERRELL...WILLS POINT AND LAKE
TAWAKONI STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT.
LAT...LON 3258 9581 3273 9650 3283 9636 3283 9630
3285 9629 3285 9595 3288 9597 3290 9597
3299 9593 3299 9567 3296 9565 3277 9563
TIME...MOT...LOC 1728Z 230DEG 43KT 3277 9631 3272 9592Special weather statement, Apr 25, 12:56 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 PM CDT MON APR 25 2011
TXZ091-251830-
MONTAGUE TX-
1256 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 1257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF BOWIE...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT.
LAT...LON 3397 9759 3392 9758 3391 9755 3393 9751
3390 9747 3353 9748 3348 9787 3363 9798
3398 9761 3398 9760
TIME...MOT...LOC 1757Z 239DEG 33KT 3360 9782
85/NHSpecial weather statement, Apr 25, 1:13 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 PM CDT MON APR 25 2011
TXZ130-251845-
ERATH TX-
113 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
ERATH COUNTY
AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF STEPHENVILLE...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...STEPHENVILLE...
HUCKABAY AND MORGAN MILL.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT.
LAT...LON 3251 9807 3251 9806 3216 9791 3207 9842
3233 9847 3249 9847
TIME...MOT...LOC 1813Z 262DEG 28KT 3223 9833
85/NHSpecial weather statement, Apr 25, 1:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 PM CDT MON APR 25 2011
TXZ095-251900-
LAMAR TX-
132 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LAMAR COUNTY
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF PARIS...MOVING NORTHEAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM.
PENNY-SIZED HAIL AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHEASTERN TEXAS.
LAT...LON 3359 9541 3373 9554 3390 9531 3388 9529
3366 9530
TIME...MOT...LOC 1833Z 232DEG 23KT 3372 9538Special weather statement, Apr 25, 1:43 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT MON APR 25 2011
TXZ146-147-251915-
NAVARRO TX-FREESTONE TX-
143 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FREESTONE COUNTY
SOUTHEASTERN NAVARRO COUNTY
AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF FAIRFIELD...MOVING
NORTHEAST AT 60 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...FAIRFIELD...
NAVARRO...TEAGUE AND FAIRFIELD LAKE STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHEASTERN TEXAS.
LAT...LON 3172 9591 3159 9629 3198 9656 3216 9614
3216 9611 3210 9611 3209 9606 3196 9605
3195 9602 3193 9600 3188 9602 3188 9596
3185 9599 3180 9598 3177 9589
TIME...MOT...LOC 1843Z 224DEG 51KT 3189 9629Local storm report, Apr 25, 1:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
154 PM CDT MON APR 25 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 N MUENSTER 33.68N 97.38W
04/25/2011 E0.88 INCH COOKE TX LAW ENFORCEMENTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
6.9 hours before the tornado, 85 km from the path. April 25, 2011.
- Mixed-layer CAPE
- 2645 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 2786 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 6.1
- Supercell composite
- 21.8
- 0-3 km lapse rate
- 5.3 K/km
Fort Worth, TX (KFWD), 00:00Z
5.1 hours after it, 85 km from the path. April 26, 2011.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -195 J/kg
- Surface CAPE
- 1736 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
- 0-3 km lapse rate
- 8.4 K/km
The surface observations
Granbury (GDJ), 20 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 16:55 UTC | 84.2 | 69.8 | 180° 17 kt | 24 | 1003 | |
| 17:15 UTC | 84.2 | 68 | 180° 16 kt | 30 | 1002.7 | |
| 17:35 UTC | 86 | 68 | 180° 19 kt | 26 | 1002.4 | |
| 17:55 UTC | 87.8 | 68 | 190° 17 kt | 23 | 1002 | |
| 18:15 UTC | 86 | 68 | 170° 15 kt | 26 | 1001.4 | |
| 18:35 UTC | 82.4 | 69.8 | 170° 14 kt | 1000.7 | -RA | |
| 18:55 UTC | 80.6 | 69.8 | 170° 11 kt | 1000 | -DZ | |
| 19:15 UTC | 78.8 | 69.8 | 160° 8 kt | 1000 | TSRA | |
| 19:35 UTC | 77 | 64.4 | 150° 15 kt | 22 | 1000 | TS |
| 19:55 UTC | 73.4 | 62.6 | 130° 10 kt | 21 | 999 | |
| 20:15 UTC | 73.4 | 62.6 | 110° 4 kt | 998 | VCTS | |
| 20:35 UTC | 73.4 | 62.6 | 120° 6 kt | 998 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 69 km away, was scanning. The volume nearest the touchdown began at 18:55 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:59 UTC | TORNADO 0 | 9 Ene Stephenville | Erath, TX | |
| 19:07 UTC | TORNADO | 4 Nnw Chalk Mountain | Erath, TX | LOCATED AT FM 205 AND FM 2481 |
| 19:30 UTC | TORNADO | 6 Nw Glen Rose | Somervell, TX | TORNADO SIGHTED WEST OF COMANCHE PEAK POWER PLANT. |
| 19:38 UTC | HAIL 1.75 | 4 N Glen Rose | Somervell, TX | |
| 19:50 UTC | HAIL 1 | 5 Se Granbury | Hood, TX | ONE INCH HAIL IN PECAN PLANTATION. |
| 20:10 UTC | TORNADO | 8 Sw Cleburne | Johnson, TX | NUMEROUS TREES UPROOTED IN CLEBURNE STATE PARK |
| 20:12 UTC | TORNADO | 8 Sw Cleburne | Johnson, TX | TORNADO 1 MILE EAST OF CLEBURNE STATE PARK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 25, 2011
45 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 25 | 9:05 AM CDT | EF0 | Hempstead, AR | 7.6 | 100 | |||
| April 25 | 2:00 PM CDT | EF0 | Hood, TX | 0.4 | 25 | |||
| April 25 | 2:02 PM CDT | EF0 | McCurtain, OK | 9.2 | 75 | |||
| April 25 | 2:55 PM CDT | EF1 | Polk, AR | 5.8 | 50 | $250,000 | ||
| April 25 | 3:00 PM CDT | EF0 | Somervell, TX | 0.8 | 50 | |||
| April 25 | 3:10 PM CDT | EF0 | Johnson, TX | 2.6 | 400 | |||
| April 25 | 3:15 PM CDT | EF0 | Johnson, TX | 0.9 | 150 | |||
| April 25 | 3:32 PM CDT | EF1 | Cherokee, TX | 8.6 | 75 | $500 | ||
| April 25 | 4:23 PM CDT | EF0 | Hill, TX | 0.7 | 30 | |||
| April 25 | 4:23 PM CDT | EF1 | Christian, KY | 1.5 | 275 | $100,000 | ||
| April 25 | 4:24 PM CDT | EF1 | Garland, AR | 9.3 | 300 | $600,000 | ||
| April 25 | 4:35 PM CDT | EF1 | Pike, AR | 11.6 | 800 | $290,000 | ||
| April 25 | 4:56 PM CDT | EF2 | Garland, AR | 5.9 | 200 | 9 | $3.0 million | |
| April 25 | 5:00 PM CDT | EF1 | Pike, AR | 4.3 | 300 | $200,000 | ||
| April 25 | 5:02 PM CDT | EF2 | Garland, AR | 14.4 | 300 | 10 | $5.0 million | |
| April 25 | 5:18 PM CDT | EF0 | McCurtain, OK | 2.5 | 50 | $5,000 | ||
| April 25 | 5:20 PM CDT | EF0 | Ellis, TX | 0.5 | 50 | $25,000 | ||
| April 25 | 5:37 PM CDT | EF0 | Sevier, AR | 7.4 | 70 | |||
| April 25 | 5:47 PM CDT | EF1 | Wayne, MO | 11.8 | 200 | $25,000 | ||
| April 25 | 5:58 PM CDT | EF1 | Wayne, MO | 5.9 | 500 | $70,000 | ||
| April 25 | 6:07 PM CDT | EF3 | Garland, AR | 16.8 | 300 | 1 | 20 | $23 million |
| April 25 | 6:21 PM CDT | EF1 | Perry, AR | 6.0 | 300 | $700,000 | ||
| April 25 | 6:29 PM CDT | EF1 | Pike, AR | 4.2 | 250 | $100,000 | ||
| April 25 | 6:30 PM CDT | EF1 | Bollinger, MO | 2.8 | 70 | $200,000 | ||
| April 25 | 6:48 PM CDT | EF1 | Pulaski, AR | 1.6 | 400 | $250,000 | ||
| April 25 | 6:48 PM CDT | EF2 | Pulaski, AR | 51.3 | 2,900 | 4 | 16 | $53 million |
| April 25 | 6:53 PM CDT | EF0 | Limestone, TX | 1.3 | 100 | |||
| April 25 | 6:59 PM CDT | EF0 | Freestone, TX | 0.8 | 100 | |||
| April 25 | 7:06 PM CDT | EF1 | Faulkner, AR | 1.1 | 50 | $100,000 | ||
| April 25 | 7:25 PM CDT | EF0 | Freestone, TX | 3.5 | 500 | |||
| April 25 | 7:35 PM CDT | EF0 | Leon, TX | 0.9 | 100 | |||
| April 25 | 7:46 PM CDT | EF2 | Pulaski, AR | 5.2 | 350 | 4 | $125 million | |
| April 25 | 7:53 PM CDT | EF1 | Lonoke, AR | 21.9 | 800 | $390,000 | ||
| April 25 | 8:15 PM CDT | EF1 | Prairie, AR | 6.2 | 100 | $25,000 | ||
| April 25 | 8:24 PM CDT | EF1 | White, AR | 8.9 | 100 | $1.0 million | ||
| April 25 | 9:15 PM CDT | EF1 | Houston, TX | 0.2 | 30 | $50,000 | ||
| April 25 | 9:37 PM CDT | EF1 | Angelina, TX | 7.7 | 250 | $400,000 | ||
| April 25 | 9:45 PM CDT | EF1 | Trinity, TX | 0.6 | 100 | $30,000 | ||
| April 25 | 10:13 PM CDT | EF0 | Angelina, TX | 0.7 | 25 | $2,000 | ||
| April 25 | 11:45 PM CDT | EF1 | Weakley, TN to KY | 15.4 | 225 | $150,000 | ||
| April 25 | 11:47 PM CDT | EF0 | Henderson, TN | 17.0 | 200 | $20,000 | ||
| April 25 | 12:30 AM CDT | EF0 | Polk, TX | 0.1 | 20 | $1,000 | ||
| April 25 | 12:30 AM CDT | EF0 | Calloway, KY | 0.8 | 175 | $80,000 | ||
| April 25 | 12:37 AM CDT | EF1 | Lyon, KY | 3.2 | 50 | $150,000 | ||
| April 25 | 12:40 AM CDT | EF1 | Lyon, KY | 15.4 | 100 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.